Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 29, 2013, 8:22 PM EDT for Bennington County, Windham County, Vermont. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 8:22 PM EDT (00:22 UTC)
- Expired
- May 29, 2013, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:22 PM EDT | FLASH FLOOD | Bennington, VT | SOUTH STREET CLOSED IN BENNINGTON DUE TO FLOODING |
| May 29, 9:15 PM EDT | FLASH FLOOD | Bennington, VT | FLASH FLOODING ALONG NORTH BRANCH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
854
WGUS51 KALY 300022
FFWALY
VTC003-025-300315-
/O.NEW.KALY.FF.W.0007.130530T0022Z-130530T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITY OF BENNINGTON...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...BRATTLEBORO...
* UNTIL 1115 PM EDT
* AT 816 PM EDT...FLASH FLOODING WAS REPORTED FROM A
LINE OF THUNDERSTORMS OVER PORTIONS OF BENNINGTON COUNTY. THE
THREAT FOR FLASH FLOODING IS EXPECTED TO CONTINUE FOR PORTIONS
OF BENNINGTON AND WINDHAM COUNTIES THE NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHAFTSBURY...WILMINGTON...WESTMINSTER...WEST WARDSBORO...PUTNEY AND
NEWFANE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4298 7246 4296 7252 4290 7252 4288 7255
4281 7254 4276 7247 4273 7247 4275 7328
4306 7326 4308 7244 4307 7244 4306 7246
4302 7245
$$
TAW1 follow-up statement
846
WGUS71 KALY 300221
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 PM EDT WED MAY 29 2013
VTC003-025-300231-
/O.CAN.KALY.FF.W.0007.000000T0000Z-130530T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WINDHAM VT-
1021 PM EDT WED MAY 29 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WINDHAM AND
SOUTHERN BENNINGTON COUNTIES...
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4298 7246 4296 7252 4290 7252 4288 7255
4281 7254 4276 7247 4273 7247 4275 7328
4306 7326 4308 7244 4307 7244 4306 7246
4302 7245
$$
TAW/IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:00 PM EDT, 22 minutes earlier.
Area forecast discussion, May 29, 8:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 800 PM EDT WED MAY 29 2013 .SYNOPSIS... A LINE OF STORMS WILL CONTINUE TO IMPACT AREAS SOUTH AND EAST OF THE CAPITAL DISTRICT THROUGH THE EVENING HOURS. BEHIND THESE STORMS THE WEATHER WILL CALM DOWN...BUT THERE WILL LIKELY BE AREAS OF FOG OVERNIGHT. TOMORROW...THERE WILL BE ONLY ISOLATED THUNDERSTORMS AT MOST...BUT IT WILL TURN QUITE HOT. HOT WEATHER WILL BE WITH US INTO THE WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 11 PM EDT FOR OUR ENTIRE REGION. AS OF 800 PM EDT...A BOWING LINE OF STORMS HAS PUMMELED MUCH OF OUR AREA FROM SOUTHERN HERKIMER THROUGH THE CAPITAL REGION AND AREAS EAST. SEVERAL SEVERE THUNDERSTORM WARNINGS CONTINUE...AND THERE WAS ONE TORNADO WARNING FOR SOUTHWESTERN WASHINGTON COUNTY...NORTHERN RENSSELAER COUNTY...AS WELL AS SOUTHEASTERN SARATOGA COUNTY...THAT JUST EXPIRED. THE GOOD NEWS...ONCE THIS LINE MOVES THROUGH...IT LOOKS MUCH QUIETER UPSTREAM WITH ONLY A FEW ISOLATED SHOWERS. IN FACT...AFTER SEEING ONE NASTY THUNDERSTORM WORK THROUGH OUR OFFICE AREA...WE ARE NOT SEEING LIGHTER CONDITIONS TO THE NORTHWEST. THERE WERE REPORTS OF INCREDIBLY HEAVY RAINFALL RATES. AN OFF DUTY NWS METEOROLOGIST REPORT OVER 2 INCHES OF RAINFALL IN LESS THAN HALF AN HOUR! THERE WERE OTHER SUCH REPORTS ASSOCIATED WITH THE SEVERE THUNDERSTORMS THAT WENT THROUGH THE AREA. IF THIS LINE OF STORMS HOLDS TOGETHER...THEY WOULD IMPACT AREAS SOUTH CAPITAL DISTRICT...INCLUDING THE MID HUDSON VALLEY AND LITCHFIELD COUNTY THROUGH 900 PM. EXPECT BRIEF HEAVY RAIN...GUSTY WINDS TO POSSIBLY 60 MPH AND POSSIBLY EVEN SOME HAIL WITH THESE STORMS. A POTENT SHORT WAVE WAS WORKING FURTHER INTO WESTERN NEW YORK STATE...AND WILL WORK ACROSS OUR REGION THROUGH THE EVENING HOURS. OUR AREA WILL WELL SOUTH OF THE UPPER LEVEL JET ENTRANCE REGION LATER ON THIS EVENING AS WELL. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... AFTER 11 PM TONIGHT...WITH THE LOSS OF HEATING...AND WITH THE SHORTWAVE MOVING TO THE EAST OF THE AREA...THUNDERSTORM POTENTIAL WILL DIMINISH BY LATE THIS EVENING. IT SHOULD CLEAR OUT...ALTHOUGH THERE WILL BE POTENTIAL FOR PATCHY FOG...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL. MIN TEMPS WILL BE IN THE 50S TO LOW 60S. FOR NOW JUST PLACED PATCHY FOG IN THE GRIDS IN THE USUAL "FOGGY" PLACES. ONCE WE SEE WHERE HEAVIER RAINFALL TAKES PLACE...WE WOULD GO AHEAD AND INCREASE FOG COVERAGE AND POSSIBLY CALL IT DENSE. LARGE BERMUDA HIGH WILL BUILD ACROSS THE SOUTH ATLANTIC...WHILE ALOFT A RIDGE WILL STRENGTHEN THROUGH FRIDAY. THIS WILL MEAN A SUMMERY AIR MASS WILL BE IN PLACE FOR ALL...BEGINNING TOMORROW AND LASTING INTO THE WEEKEND. H850 TEMPERATURES LOOK TO WARM TO ABOUT +17C. WITH GOOD MIXING TO AROUND 5000 FEET AND LOTS OF LATE MAY SUNSHINE...THIS WILL TRANSLATE TO HIGH TEMPERATURES APPROACHING 90 DEGREES IN MOST VALLEY LOCATIONS THURSDAY THROUGH SATURDAY...POSSIBLY WELL INTO THE LOWER 90S MID HUDSON VALLEY AND LOWER LITCHFIELD. HIGH ELEVATIONS WILL EVEN WARM WELL INTO THE 80S. OVERNIGHTS LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT WILL BE SOMEWHAT MUGGY...GENERALLY LOWER TO MID 60S EXCEPT UPPER 50S IN SOME OF THE COOLER OUTLYING SPOTS. DEWPOINTS LOOK TO BE IN THE LOWER TO MID 60S...MODERATE BUT NOT EXCESSIVELY HIGH. APPARENT TEMPERATURES (WHICH COMBINE THE AMBIENT TEMPERATURE AND RELATIVE HUMIDITY) LOOK TO REACH THE MID TO UPPER 90S IN THE MID HUDSON VALLEY THURSDAY THROUGH SATURDAY AFTERNOON SO HOT BUT NOT QUITE HIGH ENOUGH TO ISSUE ANY TYPE OF HEAT STATEMENTS. WE WILL CONTINUE TO MONITOR THE SITUATION. WITH A FAIRLY STRONG RIDGE OVERHEAD THERE SHOULD BE AN INHIBITING CAP ON ANY CONVECTIVE DEVELOPMENT THURSDAY THROUGH SATURDAY. THERE WILL BE PLENTY OF SURFACE INSTABILITY BUT ANY CU THAT FORMS WILL LIKELY HAVE A HARD TIME BREAKING THE CAP. WE DID GO WITH SLIGHT CHANCES OF THUNDERSTORMS ACROSS OUR HIGHER ELEVATIONS ON THURSDAY (WHERE WE FEEL HAVE THE BEST FOR PARCELS TO DEVELOP CONVECTION). BY FRIDAY...WE CONTINUED TO KEEP IT TOTALLY DRY FOR NOW AS THE RIDGE WILL BE STRONGEST AT THAT TIME. SATURDAY...THE MID LEVEL RIDGE BEGINS TO SLOWLY BREAK DOWN AND HEAD EAST. THEREFORE...WE CONTINUE WITH SLIGHT CHANCES EARLY...GOING TO 30 POPS FROM THE GREATER CAPITAL DISTRICT AND POINTS NORTHWEST DURING THE AFTERNOON...SLIGHT CHANCES FURTHER SOUTH AND EAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DURING THIS PERIOD...THE HEAT RIDGE WILL BREAK DOWN AS A FAIRLY STRONG COLD FRONT APPROACHES ON SUNDAY. LONGER RANGE MODELS ARE IN PRETTY GOOD WITH TIMING OF THE FRONT...CROSS OUR REGION SUNDAY NIGHT INTO EARLY MONDAY. AHEAD OF IT...IT LOOKS LIKE A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG OR EVEN LOCALLY SEVERE. STILL TOO EARLY TO LOOK AT SPECIFIC CONVECTIVE PARAMETERS...HOWEVER IT LOOKS POTENTIALLY UNSTABLE WITH A PRETTY STRONG WIND ALOFT. WWE WILL MONITOR THIS SITUATION AS THE TIME NEARS. THIS FRONT COULD BRING A ROUND OF HEAVY RAINFALL AS WELL AS IT SLOWLY SLIDES THROUGH. NOTICEABLY COOLER AND SOMEWHAT DRIER AIR WILL FOLLOW ON MONDAY. BY TUESDAY...THE LATEST EUROPEAN SHOWS A ROBUST SHORT WAVE TROUGH MOVING TO OUR NORTH. THIS IS NOT DETECTED AS WELL BY THE GFS. SINCE THE EUROPEAN HAS FORECASTED THIS FEATURE FOR SEVERAL RUNS...WE WILL LEAN WITH ITS SOLUTION. THIS MEANS TUESDAY WILL BE A BRISK DAY BY EARLY JUNE STANDARDS. THERE MIGHT BE ENOUGH INSTABILITY FOR SOME ISOLATED SHOWERS...ESPECIALLY IN THE MOUNTAINS. FOR NOW...INTRODUCE A SLIGHT CHANCE IN THE MOUNTAINS ONLY. H850 TEMPERATURES ON THE EUROPEAN MODEL LOOK TO COOL DOWN INTO THE LOW SINGLE NUMBERS...WHICH WOULD MEAN HIGHS ONLY IN THE 60S...MAYBE TOUCHING 70 IN THE HUDSON VALLEY SOUTH OF ALBANY. HIGHER TERRAIN WOULD ACTUALLY SEE HIGHS ONLY IN THE 50S. IT WILL TURN CHILLY TUESDAY NIGHT. FOR NOW...ENOUGH OF A GRADIENT MIGHT KEEP UP ENOUGH OF A BREEZE TO PREVENT FROST ANYWHERE. EVEN SO...WE WILL HAVE LOWS GENERALLY FROM THE UPPER 30S IN THE COLDEST SPOTS TO 40S. WEDNESDAY SHOULD BE MAINLY SUNNY WITH TEMPERATURES RECOVERING BACK TO NEAR 70 IN THE VALLEYS...60S HIGHER TERRAIN. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A LINE OF THUNDERSTORMS WORKED THROUGH THE KALB TAF SITE...AND IF THEY HOLD TOGETHER WILL IMPACT KPOU AND KPSF THROUGH 900 PM. NOT SURE WHETHER THE STORMS WILL BE QUITE AS STRONG BUT FOR NOW...DID INCLUDE BRIEF IFR CONDITIONS SINCE THEY PRODUCED IFR CONDITIONS AT KALB. KGFL MISSED THE BRUNT OF THE STORM BUT STILL GOT SOME SHOWERS AND A LITTLE THUNDER. THE GOOD NEWS...CLEARING IS NOW TAKING PLACE TO THE WEST...IN FACT THE SUN IS ABOUT TO SHINE HERE AT OUR OFFICE! THE BAD NEWS...WITH THE CLEARING...AND LIGHT WIND TONIGHT...LOOKS LIKE A PRETTY GOOD BET FOR RADIATIONAL FOG AT ALL THE TAF SITES. FOR NOW...WENT TEMPO WITH IFR CONDITIONS LATER THIS EVENING AT KALB/KGFL AND KALB. FOR NOW...KEPT KPOU AT MVFR PENDING HOW MUCH RAIN THEY GET. ANY FOG WILL QUICKLY BURN OFF AROUND THE MORNING PEAK ON THURSDAY. THURSDAY LOOKS TO BE MAINLY VFR WITH A VERY LOW THREAT OF AFTERNOON THUNDERSTORMS. OUTLOOK... THU-SAT...VFR/MVFR. SLIGHT CHC PM -TSRA EACH DAY. LATE NIGHT AND/OR EARLY MORNING MVFR/IFR ASSOC WITH FOG POSSIBLE. SUN-MON...SUB-VFR. CIG. CHC SHRA/TSRA. && .FIRE WEATHER... RH VALUES LOOK TO BE NEAR 100 PERCENT THE NEXT SEVERAL NIGHTS WITH LOTS OF DEW...DROPPING TO BETWEEN 30 AND 40 PERCENT EACH AFTERNOON. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL. ANY ACTIVITY WILL DECREASE OVERNIGHT. AFTER THIS EVENING...ANY ADDITIONAL COVERAGE OF THUNDERSTORMS WILL ISOLATED AT BEST THROUGH FRIDAY...AND ANY OF THOSE CONFINED TO THE MOUNTAINS. THE WIND WILL SOUTH AROUND 10 MPH SHIFTING TO WEST THIS EVENING. LIGHT OVERNIGHT...THEN SOUTH OR SOUTHWEST 5 TO 15 MPH EACH OF THE NEXT SEVERAL DAYS...LIGHT OR CALM EACH OF THE NIGHTS. THE NEXT CHANCE OF A WETTING RAINFALL WILL BE ON SUNDAY WHEN A SLOW MOVING COLD FRONT HEADS INTO OUR REGION. && .HYDROLOGY... THUNDERSTORMS PRODUCED VERY QUICK AND HEAVY LOCALIZED RAINFALL...IN SOME CASES OVER 2 INCHES IN WELL UNDER AN HOUR. THIS RAINFALL DID CAUSE SOME LOCALIZED FLOODING MAINLY IN SOUTHERN HERKIMER COUNTY EASTWARD TO THE CAPITAL DISTRICT. RAINFALL MIGHT HAVE BEEN ENOUGH TO RAISE LEVELS ON THE MOHAWK RIVER AND SOME OTHER SELECT STREAMS. AFTER THIS EVENING...ANY SHOWER OR THUNDERSTORM POSSIBILITY LOOKS VERY LOW...ISOLATED AT BEST. ANY THUNDERSTORM THAT DOES POP UP COULD PRODUCE HEAVY RAINFALL GIVEN THE HIGHER HUMIDITY BUT AGAIN THAT WOULD THE EXCEPTION RATHER THAN THE RULE THROUGH FRIDAY. THIS DRIER TIME WILL ALLOW ANY SWOLLEN RIVER OR STREAM TO RECEDE BACK TO NEAR NORMAL LEVELS. THUNDERSTORM COVERAGE MIGHT INCREASE A LITTLE ON SATURDAY...AND A LOT ON SUNDAY AS A COLD FRONT NEARS THE REGION. THERE IS THE POTENTIAL FOR HEAVY RAINFALL LATE SUNDAY INTO EARLY MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...HWJIV/11 FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, May 29, 3:38 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT WED MAY 29 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 338 PM EDT WED MAY 29 2013 ...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION FOR THE FOLLOWING COUNTIES UNTIL 11 PM... IN NORTHWESTERN CONNECTICUT...LITCHFIELD... IN WESTERN MASSACHUSETTS...BERKSHIRE... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON... GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON... IN SOUTHERN VERMONT...BENNINGTON...WINDHAM... FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, May 29, 7:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
752 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD SCOTIA 42.83N 73.96W
05/29/2013 SCHENECTADY NY FIRE DEPT/RESCUE
HEAVY RUNOFF ONTO ROAD... NOT MUDSLIDE AS EARLIER
REPORT INDICATED
&&
CORRECTED REMARKS
EVENT NUMBER ALY1300125
BEWLocal storm report, May 29, 7:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
05/29/2013 SCHENECTADY NY PUBLIC
40 FT TREE DOWN ON PINECREST DRIVE
&&
EVENT NUMBER ALY1300130
BEWLocal storm report, May 29, 7:59 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD HERKIMER 43.03N 74.99W
05/29/2013 HERKIMER NY EMERGENCY MNGR
ROUTE 28 CLOSED BETWEEN HERKIMER AND MIDDLEVILLE...
MUDSLIDE
&&
EVENT NUMBER ALY1300131
BEWLocal storm report, May 29, 8:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG LANESBOROUGH 42.52N 73.23W
05/29/2013 BERKSHIRE MA TRAINED SPOTTER
WIDESPREAD TREES DOWN...WINDS ESTIMATE AT 65 MPH
&&
EVENT NUMBER ALY1300132
BEWLocal storm report, May 29, 8:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
819 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG GUILDERLAND 42.70N 73.89W
05/29/2013 ALBANY NY AMATEUR RADIO
TWO FOOT DIAMETER TREE ACROSS WILLOW STREET JUST OFF
ROUTE 20
&&
EVENT NUMBER ALY1300133
BEWLocal storm report, May 29, 8:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD BENNINGTON 42.87N 73.19W
05/29/2013 BENNINGTON VT TRAINED SPOTTER
SOUTH STREET CLOSED IN BENNINGTON DUE TO FLOODING
&&
EVENT NUMBER ALY1300134
BEWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:10 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.